Differential and Integral Equations

A fractional Moser-Trudinger type inequality in one dimension and its critical points

Stefano Iula, Ali Maalaoui, and Luca Martinazzi

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We show a sharp fractional Moser-Trudinger type inequality in dimension $1$, i.e., for any interval $I\Subset \mathbb R $ and $p\in (1,\infty)$ there exists $\alpha_p>0$ such that $$ \sup_{u\in \tilde H^{\frac 1p,p}(I): \|(-\Delta)^\frac{1}{2p}u\|_{L^p(I)}\le 1} \int_I e^{\alpha_p |u|^\frac{p}{p-1}}dx = C_p|I|, $$ and $\alpha_p$ is optimal in the sense that $$ \sup_{u\in \tilde H^{\frac 1p,p}(I): \|(-\Delta)^\frac{1}{2p}u\|_{L^p(I)}\le 1} \int_I h(u) e^{\alpha_p |u|^\frac{p}{p-1}}dx = +\infty, $$ for any function $h:[0,\infty) \to [0,\infty)$ with $\lim_{t\to\infty}h(t)=\infty$. Here, $\tilde H^{\frac 1p,p}(I)=\{u\in L^p( \mathbb R ): (-\Delta)^\frac{1}{2p}u\in L^p( \mathbb R ), \mathrm{supp}(u)\subset \bar I\}$. Restricting ourselves to the case $p=2$, we further consider for $\lambda>0$ the functional $$ J(u):=\frac{1}{2}\int_{ \mathbb R }|(-\Delta)^\frac14 u|^2 dx - \lambda\int_I \left (e^{\frac12 u^2}-1 \right )dx, \quad u\in \tilde H^{\frac{1}{2},2}(I), $$ and prove that it satisfies the Palais-Smale condition at any level $c\in (-\infty,\pi)$. We use these results to show that the equation $$ (-\Delta)^\frac12 u =\lambda u e^{\frac{1}{2}u^2}\quad \text{in }I, $$ has a positive solution in $\tilde H^{\frac12,2}(I)$ if and only if $\lambda\in (0,\lambda_1(I))$, where $\lambda_1(I)$ is the first eigenvalue of $(-\Delta)^\frac12$ on $I$. This extends to the fractional case for some previous results proven by Adimurthi for the Laplacian and the $p$-Laplacian operators. Finally, with a technique by Ruf, we show a fractional Moser-Trudinger inequality on $ \mathbb R $.

Article information

Source
Differential Integral Equations Volume 29, Number 5/6 (2016), 455-492.

Dates
First available in Project Euclid: 9 March 2016

Permanent link to this document
https://projecteuclid.org/euclid.die/1457536887

Mathematical Reviews number (MathSciNet)
MR3471969

Zentralblatt MATH identifier
06562185

Subjects
Primary: 26A33: Fractional derivatives and integrals 35R11: Fractional partial differential equations 35B33: Critical exponents

Citation

Iula, Stefano; Maalaoui, Ali; Martinazzi, Luca. A fractional Moser-Trudinger type inequality in one dimension and its critical points. Differential Integral Equations 29 (2016), no. 5/6, 455--492. https://projecteuclid.org/euclid.die/1457536887.


Export citation